Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 155, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Aug 11, 2011, 6:13 PM CDT for Sutton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2011, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 11, 2011, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 97 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WUUS54 KSJT 112313 SVRSJT TXC435-120000- /O.NEW.KSJT.SV.W.0155.110811T2313Z-110812T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 613 PM CDT THU AUG 11 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SUTTON COUNTY IN SOUTHWEST TEXAS... * UNTIL 700 PM CDT * AT 607 PM CDT...A SEVERE THUNDERSTORM WAS OVER CENTRAL SUTTON COUNTY...OR 11 MILES SOUTHEAST OF SONORA...MOVING NORTH AT 5 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... CENTRAL SUTTON COUNTY. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 404 AND 414. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3056 10060 3059 10034 3041 10035 3039 10057 TIME...MOT...LOC 2312Z 176DEG 5KT 3049 10048 $$ 12
1 follow-up statement
640 WWUS54 KSJT 112337 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 637 PM CDT THU AUG 11 2011 TXC435-120000- /O.CON.KSJT.SV.W.0155.000000T0000Z-110812T0000Z/ SUTTON TX- 637 PM CDT THU AUG 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL SUTTON COUNTY... AT 634 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED OVER CENTRAL SUTTON COUNTY...OR 10 MILES EAST OF SONORA...MOVING NORTH AT 5 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF CENTRAL SUTTON COUNTY. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 405 AND 414. LAT...LON 3056 10060 3059 10034 3041 10035 3039 10057 TIME...MOT...LOC 2337Z 176DEG 5KT 3052 10048 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:46 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 11, 3:46 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 346 PM CDT THU AUG 11 2011 .SHORT TERM... SCATTERED TSTMS ARE DEVELOPING ALONG SURFACE BOUNDARY ALONG THE I-20 CORRIDOR FROM ABILENE ON EAST. THE BOUNDARY IS SLOWING ITS PROGRESS SOUTH AND EXTENDING NORTHWEST TO HAMLIN. THE 20Z SEVERE WX COMPOSITE CHART INDICATES THE BEST SBCAPE ALONG A JUNCTION TO LAMPASAS LINE. ISOLATED SHOWERS ARE DEVELOPING IN THIS AREA. LOOKS LIKE THE BOUNDARY OVER THE BIG COUNTRY WILL BE THE BEST CHANCE FOR STORMS FOR THE NEXT FEW HOURS...WITH OTHER ISOLATED STORMS POSSIBLE OVER THE NORTHWEST HILL COUNTRY. ISOLATED TO WIDELY SCATTERED STORMS SHOULD MOSTLY DISSIPATED AFTER MIDNIGHT. HOWEVER...A SMALL MCS MAY ORGANIZE ACROSS THE TEXAS SOUTH PLAINS AND MOVE EAST-SOUTHEAST ACROSS THE BIG COUNTRY LATER TONIGHT. WILL GO WITH SLGT CHC POPS FOR TONIGHT. ISOLATED STORMS WILL BE POSSIBLE FRIDAY AFTERNOON DUE TO SOME INSTABILITY AND WEAK UPPER LEVEL FLOW. TEMPERATURES WILL BE A FEW DEGREES COOLER. 21 .LONG TERM... A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FOLLOWED BY MORE HOT AND DRY WEATHER ARE THE HIGHLIGHTS IN THE EXTENDED FORECAST. AS AN UPPER LEVEL SHORTWAVE TROUGH SWINGS ACROSS THE NORTHERN PLAINS AND GREAT LAKES REGION FRIDAY AFTERNOON AND EVENING...A COLD FRONT WILL MOVE INTO NORTH TEXAS. 12Z GFS DEVELOPS CONVECTION ACROSS THE TEXAS PANHANDLE AND OKLAHOMA FRIDAY EVENING...THEN DROPS IT SOUTH INTO PARTS OF WEST CENTRAL TEXAS OVERNIGHT. AT THIS TIME...WOULD LIKE TO SEE MORE CONSISTENCY WITH THIS SOLUTION...SO HAVE LEFT POPS BELOW 15 PE RECENT. FUTURE SHIFTS MAY NEED TO INCREASE POPS IF THIS WETTER SOLUTION CONTINUES TO BE ADVERTISED BY THE MODELS. BY SUNDAY...UPPER LEVEL HIGH BEGINS TO BUILD BACK INTO TEXAS...WITH A RETURN TO ABOVE NORMAL TEMPERATURE AND BELOW NORMAL RAINFALL...SUNDAY THROUGH THE END OF NEXT WEEK. DANIELS && .PRELIMINARY POINT TEMPS/POPS... ABILENE 78 100 78 101 78 / 20 20 20 10 10 SAN ANGELO 76 101 78 101 76 / 20 20 20 10 10 JUNCTION 76 100 75 99 75 / 20 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...HASKELL... JONES...KIMBLE...MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA...SHACKELFORD...TAYLOR...THROCKMORTON...TOM GREEN. &&
Hazardous weather outlook, Aug 11, 2:01 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 201 PM CDT THU AUG 11 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 201 PM CDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS HEAT INDEX VALUES WILL AGAIN BE POSSIBLE THIS AFTERNOON...AS VERY HOT TEMPERATURES COMBINE WITH MOISTURE FROM THE GULF OF MEXICO. A HEAT ADVISORY REMAINS IN EFFECT. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE OVERNIGHT. ALTHOUGH THESE STORMS WILL NOT LIKELY REACH SEVERE LEVELS...DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE AREA FRIDAY AND FRIDAY NIGHT. AFTER A BRIEF RESPITE FROM THE HEAT...A RETURN TO THE EXTREMELY HOT CONDITIONS WILL RETURN NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 11, 2:21 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 221 PM CDT THU AUG 11 2011 TXZ114-112015- SHACKELFORD TX- 221 PM CDT THU AUG 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR SHACKELFORD COUNTY... AT 219 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES SOUTH OF FORT GRIFFIN...OR ABOUT 10 MILES NORTHEAST OF ALBANY...MOVING SOUTH AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 230 PM CDT ALBANY AND IBEX BY 250 PM CDT MORAN BY 315 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 11, 3:21 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 321 PM CDT THU AUG 11 2011 TXZ114-127-128-112100- SHACKELFORD TX-TAYLOR TX-CALLAHAN TX- 321 PM CDT THU AUG 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR SHACKELFORD...TAYLOR AND CALLAHAN COUNTIES... AT 317 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES NORTH OF CLYDE...OR ABOUT 11 MILES NORTHWEST OF BAIRD. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF ABILENE. THE STORMS WERE MOVING SOUTH AT 10 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 11, 4:33 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 433 PM CDT THU AUG 11 2011 TXZ077-078-112230- SCHLEICHER TX-SUTTON TX- 433 PM CDT THU AUG 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR SCHLEICHER AND SUTTON COUNTIES... AT 430 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 10 MILES NORTHEAST OF SONORA...MOVING NORTH AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-277 NEAR THE SUTTON-SCHLEICHER COUNTY LINE BY 505 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 12
Special weather statement, Aug 11, 5:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 532 PM CDT THU AUG 11 2011 TXZ076>078-168-169-112330- CROCKETT TX-KIMBLE TX-MENARD TX-SCHLEICHER TX-SUTTON TX- 532 PM CDT THU AUG 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR CROCKETT...SCHLEICHER AND SUTTON COUNTIES... KIMBLE AND MENARD COUNTIES... AT 525 PM CDT...SCATTERED THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ACROSS SCHLEICHER...SUTTON...MENARD...AND KIMBLE COUNTIES...MOVING NORTHEAST AT 5 MPH. * THESE STRONG THUNDERSTORMS WILL BE NEAR... SOUTH LLANO RIVER STATE PARK...TELEGRAPH AND JUNCTION BY 600 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 12
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:46 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.